MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 4-6 KEEL PUNCH; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH SIZE 4-6 KEEL PUNCH; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 6541-2-046
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 08/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The incident was during a mako left tka procedure, although may not be directly linked to stryker kit as there are many factors that could have caused it, such as sclerotic bone quality.A surgeon had used intra-incisional 4.0mm tibial pins, placed about 4-5cm below the plateau as recommended.The case proceeded as expected until the tibial pins were removed, and the tibial keel punch was used to prepare the tibia for an implant.Whilst impacting the keel punch, the tibia fractured through both holes in which the pins had previously been, and therefore a proximal tibial plate was required to be used as well as intra-operative x-raying in order to get the correct plate placement.This patient was still able to be discharged as a day case as far as i am aware however they were planned for a standard mako ps tka with a primary baseplate and ended up with a mako ps tka with universal baseplate and proximal tibial plate.Tourniquet was used.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding intraoperative fracture involving a triathlon keel punch was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that a tibial fracture occurred during the use of the keel punch during surgery.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
SIZE 4-6 KEEL PUNCH
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arunabha mukherjee
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20114671
Report Number0002249697-2024-01186
Device Sequence Number7296722
Product Code MBH
UDI-Device Identifier07613327240924
UDI-Public07613327240924
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K123166
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue Number6541-2-046
Device Lot NumberRD9E307
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2024
Supplement Date Received by Manufacturer09/26/2024
Initial Report FDA Received Date08/31/2024
Supplement Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/07/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexMale